Alert archive / North Carolina / Gale Watches in 2021

Gale Watch 2, NWS Wilmington, NC

November 21, 2021

NWS Wilmington, NC issued this gale watch at Nov 21, 2021, 4:24 AM EST. It took effect at Nov 22, 2021, 7:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 21, 2021, 4:24 AM EST (09:24 UTC)
In effect from
Nov 22, 2021, 7:00 PM EST
Expired
Nov 22, 2021, 2:10 AM EST
In force
Issued by
NWS Wilmington, NC

The text

As transmitted.

914 
WHUS72 KILM 210924
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
424 AM EST Sun Nov 21 2021

AMZ250-252-254-256-211700-
/O.NEW.KILM.GL.A.0002.211123T0000Z-211123T1400Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
424 AM EST Sun Nov 21 2021

...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING...

* WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 4
  to 8 ft, highest seas beyond 15 NM.

* WHERE...Southeast North Carolina and Northeast South Carolina 
  coastal waters.

* WHEN...From Monday evening through Tuesday morning.

* IMPACTS...Strong winds can cause hazardous seas which could
  capsize or damage vessels and reduce visibility, in cold water.

* ADDITIONAL DETAILS...Peak gusts 40 to 45 kt near west edge of
  Gulf Stream Monday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

8
3 follow-up statements
526 
WHUS72 KILM 211657
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
1157 AM EST Sun Nov 21 2021

AMZ250-252-254-256-220100-
/O.CON.KILM.GL.A.0002.211123T0000Z-211123T1400Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
1157 AM EST Sun Nov 21 2021

...GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING...

* WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 
  4 to 8 ft, highest seas beyond 15 NM.

* WHERE...Southeast North Carolina and Northeast South Carolina 
  coastal waters.

* WHEN...From Monday evening through Tuesday morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility, in cold water.

* ADDITIONAL DETAILS...Peak gusts 40 to 45 kt near west edge of
  Gulf Stream Monday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

IGB
947 
WHUS72 KILM 212344
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
644 PM EST Sun Nov 21 2021

AMZ250-252-254-256-221000-
/O.CON.KILM.GL.A.0002.211123T0000Z-211123T1400Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
644 PM EST Sun Nov 21 2021

...GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING...

* WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 
  4 to 8 ft, highest seas beyond 15 NM.

* WHERE...Southeast North Carolina and Northeast South Carolina 
  coastal waters.

* WHEN...From Monday evening through Tuesday morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility, in cold water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
484 
WHUS72 KILM 220710
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
210 AM EST Mon Nov 22 2021

AMZ250-252-254-256-221700-
/O.UPG.KILM.GL.A.0002.211123T0000Z-211123T1400Z/
/O.NEW.KILM.GL.W.0009.211123T0000Z-211123T1700Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
210 AM EST Mon Nov 22 2021

...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO NOON EST
TUESDAY...

* WHAT...North winds 20 to 35 kt, up to 40 kt outer portion.

* WHERE...Southeast North Carolina and Northeast South Carolina 
  coastal waters.

* WHEN...From 7 PM this evening to noon EST Tuesday.

* IMPACTS...Strong winds will cause steep, hazardous seas which
  can capsize or damage vessels, while also reducing visibility.

* ADDITIONAL DETAILS...Isolated TSTMs just beyond 20 NM, along 
  west wall of Gulf Stream this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

Colby

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this gale watch went out at Nov 21, 2:52 AM EST, 1 hour 32 minutes earlier.

Area forecast discussion, Nov 21, 2:52 AM EST, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
252 AM EST Sun Nov 21 2021

.SYNOPSIS...
A warmup today will be followed by a cold front on Monday that
will bring a few showers. Behind the front the area will have
some of the coldest temperatures of the season. More seasonable
temperatures are slated for the late week period and a cold
front may bring a shower on Friday.

&&

.NEAR TERM /THROUGH MONDAY/...
Today will be the mildest day for a good while. Dry west flow aloft
transitions to a veering and moistening lower tropospheric profile
this period, ahead of and through a cold frontal passage. The peak
in column vapor content occurs just ahead of and along the front
itself, representing peak-POP, occurring Monday. While showers with
measurable rainfall is not a terrible bet, the amounts expected
about the land, are far from drought-busting, a trace to 1/10th
represents the projection for most areas. Moisture return ahead of
system is brief, not very strong, and the frontal boundary is a
progressive one. The stronger winds associated with this system will
occur beyond this time period, Monday night, as CAA gains foothold.

Meager CAPE in frontal transit, maintained showers and spotty post-
frontal, brief -RA, as the weather element character expectation.
Absolute humidity return brings dewpoints into the upper 50s but not
much higher than SSTs inshore at 60 or cooler. The progressive front
means any location will have a 2 hour window or less for rain
Monday.

&&

.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
Strong post-frontal cold advection underway Monday night in dry
northwesterly flow aloft. Surface high remains to our northwest
keeping the winds up preventing radiational cooling but boundary
layer temperatures will be cold enough for inland places to dip down
to the freezing mark. The cold advection weakens on Tuesday but a
weakening pressure gradient will make for shallow mixing keeping
highs well below normal, barely topping 50 across most of the area.
Lighter winds then slated for Tuesday night but not calm enough for
idealized radiational cooling but still the coldest night of the
period with most places other than the beaches into the mid to upper
20s.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
High pressure moves overhead on Wednesday leading to another day of
shallow mixing. Solar insolation will add a few degrees to Tuesday's
chilly readings while nighttime lows will readily radiate to below
freezing. Warm advection should finally be realized at the surface
on Thursday as the high  moves offshore and a cold front approaches.
The fast moving front is due on Friday. Models suggest that most of
the meaningful rain chances remain to our north closer to the mid
level trough. Skies should clear rapidly behind the front thanks to
northwest flow as we return to below normal temperatures.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
VFR, easing NE wind today, veering to SSE late in TAF period 6
kt or less. High clouds will thicken and lower aft 00z Monday.

Extended Outlook...VFR through weekend. Isolated showers
midday Monday into the early evening associated with a CFP,
little in the way of flight restrictions expected. The main
element of note, gusty winds late Monday into Tuesday that will
be associated with strong CAA and a tightened sfc pg.

&&

.MARINE...
Through Monday...Improvement today before worsening marine
conditions late Monday, as a cold front sweeps off the coast and
is followed by a surge of cold air across the coast, into
Monday evening. Easing wind today will reveal an easy SE swell,
with little chop, but chilly waters. Seas and winds will remain
favorable through much of Monday before a wall of N-NE wind
slams the coast Monday evening. Advisory flags will be needed
late Monday sometime. Today expect a gradually weakening NE wind
with isolated marine showers in the outer waters.

Monday night through Thursday... Small craft advisory will be in
effect Monday night in a strong post-frontal cold advection regime.
Northerly winds on Tuesday will abate albeit rather slowly as the
center of high pressure remains to our northwest. Wind fields
collapse on Wednesday as the high builds in, capping speeds at 10
kt. Seas will follow suit and abate as the day wears on. Wind swings
around to the west on Thursday as the high center finally moves
offshore.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...None.

&&

SYNOPSIS...ILM
NEAR TERM...08
SHORT TERM...MBB
LONG TERM...MBB
AVIATION...08
MARINE...ILM
Hazardous weather outlook, Nov 21, 3:01 AM EST, 1 hour 23 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
301 AM EST Sun Nov 21 2021

AMZ250-252-254-256-220815-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
301 AM EST Sun Nov 21 2021

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Small Craft Advisory expected Monday night and Tuesday. Gale force
gusts at times is likely outer waters Monday night and early Tuesday
morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ087-096-105-SCZ017-023-024-220815-
Robeson-Bladen-Inland Pender-Marlboro-Darlington-Dillon-
301 AM EST Sun Nov 21 2021

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ099-106>110-SCZ032-033-039-054>056-058-059-220815-
Columbus-Coastal Pender-Inland New Hanover-Coastal New Hanover-
Inland Brunswick-Coastal Brunswick-Florence-Marion-Williamsburg-
Coastal Horry-Inland Georgetown-Coastal Georgetown-Central Horry-
Northern Horry-
301 AM EST Sun Nov 21 2021

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A hard freeze Tuesday night and early Wednesday expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

8

Nearby

Gale Watches in North Carolina, 2021Every gale watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.